MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, ventrio st pdo ring exposed from the layers of mesh.Evaluation of the returned sample finds that pdo ring is partially detached from the mesh.The user has cut the mesh to place a keyhole.Based on the sample condition the damage found is the result of cutting through the pdo ring when tailoring the mesh and forces applied while handling for implantation.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in apr, 2024.The instructions-for-use (ifu) supplied with the device states, "do not cut or reshape the ventrio¿ st hernia patch, as this could impact its effectiveness.Care should be taken not to cut or nick the sorbaflex¿ pdo monofilament during insertion or fixation.If the sorbaflex¿ pdo monofilament is cut or damaged, additional complications may include but are not limited to, bowel or skin perforation and infection." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during open ventral hernia repair procedure on (b)(6) 2024, the surgeon folded the ventrio st mesh and went to insert it into the patient, but it was noticed that pdo ring was exposed from the mesh layers and unable to adhere.It was reported that the mesh was not used and another one was used.There was no reported patient injury.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20620085
Report Number1213643-2024-00523
Device Sequence Number7353847
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)260128(10)HUJP0848
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number5950050
Device Lot NumberHUJP0848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown